MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SPYBITE MAX; FORCEPS, BIOPSY, NON-ELECTRIC

BOSTON SCIENTIFIC CORPORATION SPYBITE MAX; FORCEPS, BIOPSY, NON-ELECTRIC
Model Number M00546470
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a spybite max biopsy forceps was used during an e.R.C.P.(endoscopic retrograde cholangiopancreatography) procedure performed on (b)(6) 2023.During preparation, after the patient had been sedated, when device was unpacked, it was noticed that the sheath of the spybite forceps was kinked.However, the procedure was cancelled due to the patient being weak.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
H6: impact code f1001 captures the reportable event of procedure not completed due to the reason of patient being weak.
 
Additional Manufacturer Narrative
Block h6: impact code f1001 captures the reportable event of procedure not completed due to the reason of patient being weak.Block h10: the returned spybite biopsy forceps was analyzed, and it was observed that the jaws were returned closed, and the jacket was kinked in the distal section.A functional inspection was performed by attempting to open and close the jaws; however, due to the kinks encountered, the jaws did not open.No other issues with the device were noted.The reported event of jacket kinked was confirmed.Based on all available information, it is most likely that procedural factors such as lesion characteristics, handling of the device, the technique used by the physician, could have resulted to the damages encountered on the device; thus, could have affected its performance and its intended purpose, leading to the reported event.Therefore, the most probable root cause is adverse event related to procedure.Device history record review: a review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
It was reported to boston scientific corporation that a spybite max biopsy forceps was used during an e.R.C.P.(endoscopic retrograde cholangiopancreatography) procedure performed on (b)(6) 2023.During preparation, after the patient had been sedated, the device was unpacked, and it was noticed that the sheath of the spybite forceps was kinked.However, the procedure was cancelled due to the patient being weak.There were no patient complications reported as a result of this event.

Brand Name
SPYBITE MAX
Common Device Name
FORCEPS, BIOPSY, NON-ELECTRIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
spencer IN 47460
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16693742
Report Number3005099803-2023-01726
Device Sequence Number7397549
Product Code FCL
UDI-Device Identifier08714729996699
UDI-Public08714729996699
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/21/2025
Device Model NumberM00546470
Device Catalogue Number4647
Device Lot Number0029815282
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/16/2023
Supplement Date Received by Manufacturer04/21/2023
Initial Report FDA Received Date04/06/2023
Supplement Report FDA Received Date05/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown